Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 22, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 22, 2017, 4:00 PM CDT for Shannon County, Missouri. It took effect at Apr 22, 2017, 5:24 PM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2017, 4:00 PM CDT (21:00 UTC)
- In effect from
- Apr 22, 2017, 5:24 PM CDT
- Expired
- Apr 23, 2017, 11:17 PM CDT
- In force
- 30 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The St Louis radar (KLSX), 181 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Eminence (EMCM7). The gauge peaked at 11.57 ft at Apr 22, 2017, 4:00 PM CDT.
- Action stage
- 6.4 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
034
WGUS43 KSGF 222100
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
400 PM CDT Sat Apr 22 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork River at Eminence affecting Shannon County.
.Heavy rainfall over the past few days has resulted in significant rises to the
Jacks Fork River at Eminemnce.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-230900-
/O.NEW.KSGF.FL.W.0022.170422T2224Z-170424T0417Z/
/EMCM7.1.ER.170422T2224Z.170423T0000Z.170423T0417Z.NO/
400 PM CDT Sat Apr 22 2017
For the Jacks Fork River at Eminence. ...For the Jacks Fork River
at Eminence...
* At 3:30 PM Saturday The stage was 11.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this
afternoon and continue to rise to near 12.5 feet by this evening.
The river will fall below flood stage by tonight.
* Impact...At 12.0 feet...Minor flooding occurs near the gage site.
Low lying areas including the Rivers Edge Lodge and canoe rental
locations in Eminence are flooded.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Jacks Fork River Basin
Eminence 12 11.4 Sat 03 PM 8.9 5.6 5.0
&&
LAT...LON 3717 9127 3711 9126 3711 9140 3717 9139
$$1 follow-up statement
581
WGUS83 KSGF 230117
FLSSGF
Flood Statement
National Weather Service Springfield MO
817 PM CDT Sat Apr 22 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Elk River near Tiff City affecting McDonald County
Jacks Fork at Alley Spring affecting Shannon County
Jacks Fork River at Eminence affecting Shannon County
.The rivers have dropped below flood stage and will continue to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC119-230147-
/O.CAN.KSGF.FL.W.0007.000000T0000Z-170424T0700Z/
/TIFM7.1.ER.170422T0636Z.170422T1430Z.170422T2315Z.NO/
817 PM CDT Sat Apr 22 2017
The Flood Warning has been cancelled for The Elk River near Tiff
City.
* At 7:30 PM Saturday The stage was 14.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to 8.1 feet by Monday
morning.
* Impact...At 15.0 feet...Minor flooding occurs at the gage site. The
Cowskin River Floating Public Access Area on the west side of
Highway 43 floods. The access road to the RV Park at Herman's
Campground two miles upstream from the bridge floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Elk River Basin
Tiff City 15 14.5 Sat 07 PM 8.1 7.7 7.0
&&
LAT...LON 3663 9454 3658 9449 3656 9453 3661 9462
3664 9462
$$
MOC203-230147-
/O.CAN.KSGF.FL.W.0020.000000T0000Z-170423T0718Z/
/ALYM7.1.ER.170422T1338Z.170422T1801Z.170422T2217Z.NO/
817 PM CDT Sat Apr 22 2017
The Flood Warning has been cancelled for The Jacks Fork at Alley
Spring.
* At 7:46 PM Saturday The stage was 7.8 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will continue to fall to 3.8 feet by Monday
morning.
* Impact...At 8.0 feet...Water begins to impact the 600, 800 and 900
loop sites of Alley Spring Campground one quarter mile upstream
from the gage site.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Jacks Fork River Basin
Alley Spring 9 7.8 Sat 08 PM 3.8 3.8 3.7
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$
MOC203-230147-
/O.CAN.KSGF.FL.W.0022.000000T0000Z-170424T0417Z/
/EMCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
817 PM CDT Sat Apr 22 2017
The Flood Warning has been cancelled for The Jacks Fork River at
Eminence.
* At 7:30 PM Saturday The stage was 10.5 feet.
* Flood stage is 12.0 feet.
* Forecast...The river crested below flood stage at 11.5 feet. The
river will continue to fall.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Jacks Fork River Basin
Eminence 12 10.5 Sat 07 PM 2.9 2.9 2.8
&&
LAT...LON 3717 9127 3711 9126 3711 9140 3717 9139
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 22, 1:25 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 22, 1:25 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Springfield MO 125 PM CDT Sat Apr 22 2017 ...Warming Weather Returns Sunday - Active Weather Later Next Week... .SHORT TERM...(This evening through Sunday) Issued at 120 PM CDT Sat Apr 22 2017 Clouds and perhaps some patchy drizzle will linger into this evening as an upper low slowly exits to the southeast. Clouds could be slow to clear from the north tonight. There is some potential for fog development late tonight especially if the sky can clear. Otherwise it will be chilly with lows in the upper 30s to near 40. A few locations may fall into the middle 30s. Conditions do not appear to be optimal for patchy frost. Sunshine and warmer temperatures will return Sunday as upper level ridging transitions eastward and a surface high builds into the region. Highs will climb well into the 60s. .LONG TERM...(Sunday Night through Saturday) Issued at 120 PM CDT Sat Apr 22 2017 The warming trend will continue into early next week as southerly winds develop and increase. The next front will take shape over Plains Tuesday as a broad upper level trough begins to evolve out west. This front and first in a series of upper level systems will track into the region Tuesday night and Wednesday bringing a good chance for showers and thunderstorms. This front will stall across the region during late week as the upper level trough deepens over the western U.S. A series of upper level systems will track northeast across the region during late week and interact with the stalled front and increasing moisture to produce multiple rounds of showers and thunderstorms from Thursday into Saturday. While details are yet to be determined the general synoptic setup suggest the potential for heavy rainfall and severe weather during late week and next weekend. Given the saturated ground conditions the potential for flooding will have to be closely monitored. Given this potential the latest weather information should be closely monitored. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1156 AM CDT Sat Apr 22 2017 Pilots can expect prevailing MVFR and occasional IFR conditions this afternoon then a gradual improvement tonight. Low ceilings and occasional drizzle will impact flight conditions this afternoon. Gradual clearing will take place late tonight and the potential for light fog will have to be monitored. VFR conditions are expected Sunday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Apr 22, 1:09 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 109 PM CDT Sat Apr 22 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 109 PM CDT Sat Apr 22 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Flooding Risk. DISCUSSION... Residual flooding will persist through tonight across far southern Missouri and extreme southeastern Kansas along some streams, low water crossings and main stem rivers. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Active weather will return during the middle and later part of next week with additional showers and thunderstorms expected. The potential for flooding and severe weather will have to be closely monitored for later next week. Stay tuned for the latest weather information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Apr 22, 10:14 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1014 AM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLOOD 2 NE LAMAR 37.52N 94.25W
04/22/2017 BARTON MO LAW ENFORCEMENT
A VEHICLE DROVE INTO A FLOODED MUDDY CREEK AND BECAME
SUBMERGED. ALL OCCUPANTS WERE ABLE TO GET OUT SAFELY.
THIS INCIDENT OCCURRED NEAR THE INTERSECTION OF MUDDY
CREEK AND NE 30TH LANE.
&&
DCRAMERLocal storm report, Apr 22, 10:36 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 AM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 3 W MORRISVILLE 37.48N 93.48W
04/22/2017 POLK MO EMERGENCY MNGR
CAR WAS SUBMERGED IN FLOOD WATER FROM THE SAC RIVER AND
COATES BRANCH CREEK ON HIGHWAY 215. ALL OCCUPANTS WERE
ABLE TO ESCAPE SAFELY. TIME IS ESTIMATED.
&&
DCRAMERLocal storm report, Apr 22, 11:05 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 AM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 2 NW PIERCE CITY 36.97N 94.03W
04/21/2017 LAWRENCE MO 911 CALL CENTER
LAWRENCE COUNTY ROAD AND BRIDGE DISTRICT IN PIERCE CITY
OBSERVED SECONDARY ROADS EXPERIENCING FLASH FLOODING.
ONCE VEHICLE WAS SUBMERGED IN FLOODING ON COUNTY ROAD
2210 APPROXIMATELY 2 MILES NORTHWEST OF PIERCE CITY. ALL
OCCUPANTS WERE ABLE TO GET OUT SAFELY.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:09 PM CDT | Areal Flood Warning | SGF | Jasper | 9 hr |
| Apr 21, 9:13 PM CDT | Areal Flood Warning | SGF | Barry, McDonald, Newton | 9 hr |
| Apr 21, 10:42 PM CDT | Areal Flood Warning | SGF | Christian, Greene, Lawrence, Stone, Taney | 8 hr |
| Apr 22, 12:16 AM CDT | River Flood Warning | SGF | Shannon | 22 hr |
| Apr 22, 1:49 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more | 18 hr |
| Apr 22, 2:01 AM CDT | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 18 hr |
| Apr 22, 2:04 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Greene, Lawrence, Stone, Taney | 18 hr |
| Apr 22, 9:29 AM CDT | River Flood Warning | SGF | Cedar | 37 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.